MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR 1.3/1.5 AND 2.0 SCREWS; GAUGE, DEPTH

SYNTHES GMBH DEPTH GAUGE FOR 1.3/1.5 AND 2.0 SCREWS; GAUGE, DEPTH
Catalog Number 03.130.250
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, while inspecting the instrumentation, after going through the decontamination process, sales rep noticed that there were several instruments that were damaged.There will be a total of eight products on this complaint.There was a 5 mm flexible screwdriver, and the tip of the screwdriver is broke off.There was a 17 mm flexible monobloc reamer, and this item appears to be twisted in a manner that has had severe torque applied to it.There was the self retaining pin for the power screwdriver.The tip of it has threads on it, and the threads were broke off.There was a 2.5 mm screwdriver, and the tip of the screwdriver was stripped.There was a 2.8 mm drill guide, and the threads on it were stripped.There was a handle for the 2.8 mm drill guide and the inner threads on this handle are stripped.The tip of the depth gauge is broke off.There was another debt gauge in the tip of the depth gauge is bent.All of these items were sc stock and belong in field inventory sets.All of these items needed to be replaced so that the field inventory sets would be full.There was no patient involvement in any of these items.All items were also available to be returned.This report is for one (1)depth gauge for 1.3/1.5 and 2.0 screws this is report 5 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: hxp d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.130.250, lot 9744306: manufacturing site: werk balsthal.Release to warehouse date: december 07, 2015.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the needle of depth gauge was heavily bent.The investigation was able to confirm the reported event.No other problem identified.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 1.3/1.5 AND 2.0 SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18221427
Report Number8030965-2023-14927
Device Sequence Number5788257
Product Code HTJ
UDI-Device Identifier10886982075420
UDI-Public(01)10886982075420
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.250
Device Lot Number9744306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8MM VA SPHERICAL DRILL GUIDE-LONG; 5MM HEX FLEXIBLE SCREWDRIVER; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; MONOBLOC FLEXIBLE REAMER 17 - STD - DD; PROTEC SLV FOR 2.8 VA DRILL GUIDE - LONG; RETENT PIN SCRDRIVER QC HEX 12/SHT/XL25; SCRDRIVER-HEX-SMALL Ø2.5 L270; SPARE TIP F/DEPTH GAUGE NO. 03.130.250
Patient SexUnknown